question-icon

What causes recurrent body pain, hot flashes and abdominal cramps?

default
Posted on Tue, 10 May 2016
Question: Hello, I`m a 24 year old female. For the past three months I have had a healthy happy period starting around the dates if 22-24. The months before those was I started around the 28. This month tho I`ve been working longer hours and when working I feel cramps as if i started. When I check nothing has happen. Its now the 27 and I`m still feeling the off and on cramps as well as the body aches, frequent use of bathroom, soreness below, and hot flashes. The symptoms I usually have for a period, but nothing still. In this month I know I`ve been active with my partner only a few time so I even took a over the counter pregnancy test. It clearly said NEGATIVE. My female fluids have not changed from the clearish color. My pain seems to become worse when I do yoga, moving around, and even after I wake up from sleep. I`ve called my primary office for advice but they told me to wait until he is there on Monday. I just want to ease my worried mind on if its something serious since this is my first time with this issue. Please if you have any advice do let me know :-)
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (40 minutes later)
Brief Answer:
May not have ovulated this month due to increased work/stress.

Detailed Answer:
Hello and welcome,

First about the pregnancy test. These are very accurate approximately 1 week after the first day of the expected period, and are fairly accurate by the first day of the expected period.

My thoughts, reading thru your history here, is that you may not have actually ovulated this cycle. Ovulation can get halted by overwork and stress. If ovulation does not happen (and it happens approximately 14 days before one has a period) then the hormones are thrown off. Then the pituitary tries to get the ovaries to ovulate by increasing follicle stimulating hormone and this repeated attempt can make the ovaries sometimes grow (benign) cysts which leads to pain with movement, and tenderness. There can be cramps when the estrogen drops, and hot flashes.

If no period shows up, your doctor may want to give you a few days of progesterone such as Provera. When you stop taking it, shortly after or within a few days of stopping it you will likely have a withdrawal bleed/period.

My guess is this not anything serious. If you are thinking ovarian or endometrial (uterine) cancer, this doesn't just start so abruptly when you are due for a period.

Hang in there. It will get sorted out soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (35 minutes later)
Yayy I`m not dying lol. No I didn't think it was cancer or something. :-)

For one, I just took my test this morning when I woke up (date 27). I have seen during this month my discharge go from clear to clear white but stay clearish for my "period cycle Time".

Two, I have a history of heart issues. Irregular heart beat, and from a virus in my younger days in the year 2000 causing a few vessels that were constricted to being smaller. So I always like to be careful about my health and keep a close eye. Normally my period is very draining on me and I have to take days off from work because of the heart issue and just rest at home. So with not having one alerted me. My schedule for the past two weeks was over time. It was moderate movement and I`ve been on the hours of 7am-6pm ,sleep at home, then 10pm - 5am, come home sleep again. I Just now switch to day two of my normal schedule of 7 am get up, eat healthy breakfast, work out, nap before work if needed, but start at 11am-6pm. I figured it was the stress of my schedule but always safe to ask, never know if its serious. In this time I`ve also felt under the weather and got a slightly sore throat, sneezing a lot, sinus drainage, and a rash on my neck causing me to not wear any of my jewelry. So yeah my body under some stress.

I do want to ask is it okay for me to take ibuprofen 200mg or 400mg? I have retained from taking any so I can observe the symptoms, But if its okay I would not mind a few lol.Also should i increase my sleeping hours?

Also I greatly appreciate your advice and time. You have been a huge help to ease my mind.

doctor
Answered by Dr. Bonnie Berger-Durnbaugh (3 hours later)
Brief Answer:
Ibuprofen ok.

Detailed Answer:
If you have taken ibuprofen in the past without problems, it would be fine to take some now. Take it after you have food in your stomach so that it doesn't irritate it. I always advocate the lowest dose of medications that still works, so if 200mg holds your symptoms go with that - otherwise the 400 mg is fine too.

Yes, it sounds like your immune system is fighting a bug right now. The more rest the better. Hot soup and the things you already mentioned you are doing are a good idea. Some people benefit from supplemental vitamin C and zinc at the beginning of an infection, but it seems to be individual-dependent on whether that works for a person or not.

A hot water bottle over the cramps can help too.

Given the heart issue, if your periods have been a considerable strain on your body, have you and your doctor considered a birth control pill to lessen this? Some low dose pills prevent the up and down of hormones that precedes the period and the stress on the body when it comes. Something to consider.

I don't make too much of the discharge that you describe - that seems normal, and not indicative of pregnancy nor pelvic infection. It takes awhile in pregnancy for the discharge to change to a thick white and it looks different from the cloudy discharge that happens at times during a cycle. With vaginal/pelvic infections, the discharge will usually have a bad or different odor.

Shifting schedules can take a toll on the body. During my residency, our ER rotation had constantly shifting hours and it was extremely physically stressful to do. There's research to show that is hard on the body and ability to get quality sleep.

I hope you are feeling better soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3135 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes recurrent body pain, hot flashes and abdominal cramps?

Brief Answer: May not have ovulated this month due to increased work/stress. Detailed Answer: Hello and welcome, First about the pregnancy test. These are very accurate approximately 1 week after the first day of the expected period, and are fairly accurate by the first day of the expected period. My thoughts, reading thru your history here, is that you may not have actually ovulated this cycle. Ovulation can get halted by overwork and stress. If ovulation does not happen (and it happens approximately 14 days before one has a period) then the hormones are thrown off. Then the pituitary tries to get the ovaries to ovulate by increasing follicle stimulating hormone and this repeated attempt can make the ovaries sometimes grow (benign) cysts which leads to pain with movement, and tenderness. There can be cramps when the estrogen drops, and hot flashes. If no period shows up, your doctor may want to give you a few days of progesterone such as Provera. When you stop taking it, shortly after or within a few days of stopping it you will likely have a withdrawal bleed/period. My guess is this not anything serious. If you are thinking ovarian or endometrial (uterine) cancer, this doesn't just start so abruptly when you are due for a period. Hang in there. It will get sorted out soon.